MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS FEMORAL STEM
Catalog Number 01.13.104R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017 the medical affairs director made the following analysis: early subsidence of an anatomic cementless stem in primary thr.Evidence of significant fracture can be drawn from the radiographs supplied; no mention of traumatic events.The reason for the fracture and the subsidence is not known, nor can we determine which happened first.One possibility is the insertion of an undersized stem that was unable to find sufficient stability, but of course other reasons may apply.Batch review performed on (b)(6) 2017, lot 160265: 16 items manufactured and released on 18 may 2016.Expiration date: (b)(6) 2021.No anomalies found related to the problem.To date, 12 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Following the primary surgery the review of the patient discovered that the stem had subsided and a greater trochanteric fracture was present.The revision surgery was completed successfully using a revision stem and cables.As the acetabulum is a dm cup a new liner and ceramic had was also implanted.Although subsided, the stem displayed excellent on-growth and stability within the canal as such it was difficult to explant.The cup was not touched.
 
Additional Manufacturer Narrative
On (b)(6) 2018 the r&d project manager checked the explant device commenting as following: the minimax stem was analyzed.The surface showed the coating absorbed in some areas, especially in extradox and intradox, where the maximum contact is supposed to be form the x-rays image.No other particular signs were noticed, and from the received piece it is not possible to determine the root cause of the event.

Brand Name
MINIMAX CEMENTLESS FEMORAL STEM
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7142941
Report Number3005180920-2017-00767
Device Sequence Number19151419
Product Code LZO
UDI-Device Identifier07630030803291
UDI-Public07630030803291
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Catalogue Number01.13.104R
Device Lot Number160265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR